Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 164, NWS Hastings, NE

June 18, 2011Buffalo County, Dawson County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 18, 2011, 9:25 PM CDT for Buffalo County, Dawson County, Nebraska. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 9:25 PM CDT (02:25 UTC)
Expired
Jun 18, 2011, 10:15 PM CDT
In force
50 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Buffalo County, NE, Dawson County, NE

The radar

The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:35 PM CDTTSTM WND GST 60Overton, NEHEAVY RAIN WITH NICKEL SIZE HAIL AND 60 MILE PER HOUR WINDS.
Jun 18, 9:46 PM CDTHAIL 1Elm Creek, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 5:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS53 KGID 190225
SVRGID
NEC019-047-190315-
/O.NEW.KGID.SV.W.0164.110619T0225Z-110619T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
925 PM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT

* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
  MILES NORTHEAST OF LEXINGTON TO 6 MILES NORTHWEST OF OVERTON TO
  OVERTON...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OVERTON...ELM CREEK...MILLER...AMHERST...ODESSA AND RIVERDALE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 240 AND 271.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4091 9977 4099 9920 4085 9907 4067 9912
      4070 9970 4081 9970
TIME...MOT...LOC 0225Z 265DEG 21KT 4089 9964 4082 9957
          4075 9958
WIND...HAIL <50MPH 1.00IN

$$

FAY
4 follow-up statements
487 
WWUS53 KGID 190235
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
935 PM CDT SAT JUN 18 2011

NEC019-047-190315-
/O.CON.KGID.SV.W.0164.000000T0000Z-110619T0315Z/
BUFFALO NE-DAWSON NE-
935 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAWSON AND WESTERN BUFFALO COUNTIES UNTIL 1015 PM CDT...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF SUMNER TO OVERTON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELM CREEK...MILLER...ODESSA...AMHERST AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4070 9962 4080 9965 4092 9967 4099 9920
      4085 9907 4067 9912
TIME...MOT...LOC 0235Z 265DEG 21KT 4087 9956 4080 9949
          4073 9950
WIND...HAIL <50MPH 1.00IN

$$
103 
WWUS53 KGID 190243
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
943 PM CDT SAT JUN 18 2011

NEC019-047-190315-
/O.CON.KGID.SV.W.0164.000000T0000Z-110619T0315Z/
BUFFALO NE-DAWSON NE-
943 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAWSON AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 1015 PM CDT...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH
OF OVERTON TO 5 MILES NORTHEAST OF OVERTON TO ELM CREEK...MOVING EAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELM CREEK...ODESSA...AMHERST AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4070 9958 4078 9959 4086 9960 4090 9911
      4086 9908 4085 9907 4067 9912
TIME...MOT...LOC 0243Z 265DEG 21KT 4084 9950 4079 9943
          4072 9943
WIND...HAIL <50MPH 1.00IN

$$
387 
WWUS53 KGID 190250
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
950 PM CDT SAT JUN 18 2011

NEC019-047-190315-
/O.CON.KGID.SV.W.0164.000000T0000Z-110619T0315Z/
BUFFALO NE-DAWSON NE-
950 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAWSON AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 1015 PM CDT...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ELM CREEK...OR 16 MILES WEST OF
KEARNEY...MOVING EAST AT 30 MPH.

IN ADDITION...AT 946 PM CDT...QUARTER SIZE HAIL WAS REPORTED IN ELM 
CREEK WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  AMHERST...ODESSA AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4070 9954 4077 9956 4081 9955 4087 9913
      4086 9908 4085 9907 4067 9912
TIME...MOT...LOC 0249Z 275DEG 26KT 4072 9934
WIND...HAIL <50MPH 1.50IN

$$

FAY
983 
WWUS53 KGID 190306
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1006 PM CDT SAT JUN 18 2011

NEC047-190316-
/O.CAN.KGID.SV.W.0164.000000T0000Z-110619T0315Z/
DAWSON NE-
1006 PM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4069 9941 4080 9942 4081 9918 4081 9908
      4067 9912
TIME...MOT...LOC 0306Z 278DEG 18KT 4069 9933

$$

NEC019-190315-
/O.CON.KGID.SV.W.0164.000000T0000Z-110619T0315Z/
BUFFALO NE-
1006 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BUFFALO COUNTY UNTIL 1015 PM CDT...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR ELM CREEK...OR 14 MILES WEST OF KEARNEY...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ODESSA AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4069 9941 4080 9942 4081 9918 4081 9908
      4067 9912
TIME...MOT...LOC 0306Z 278DEG 18KT 4069 9933
WIND...HAIL <50MPH 1.00IN

$$

FAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:26 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 18, 6:26 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT SAT JUN 18 2011

.AVIATION...00Z TAF. CONVECTION HAS DEVELOPED ACROSS WESTERN
NEBRASKA AND KANSAS WITH MORE ISOLATED CONVECTION IN THE VICINITY
OF KGRI...AND STORMS MAY REACH KGRI IF THEY HOLD TOGETHER. WINDS
WILL BE FAIRLY LIGHT AND VARIABLE OR FROM A LIGHT EASTERLY
DIRECTION OVERNIGHT...THEN SHIFTING SOUTHEASTERLY AND INCREASING
ON SUNDAY. MOISTURE POOLING IN THE VICINITY MAY LEAD TO SOME
PATCHY FOG DEVELOMENT OVERNIGHT...WITH POTENTIAL FOR VSBYS MVFR
RANGE. ENHANCED CHCS FOR THUNDERSTORMS EXIST ON SUNDAY TOWARD THE
END OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT SAT JUN 18 2011/

SHORT TERM...TONIGHT THROUGH 12Z MONDAY. PRIMARY FORECAST
CONCERNS LIE WITH PRECIPITATION CHANCES THROUGH THE PERIOD.

HAVE SEEN DRY CONDITIONS THROUGH THE DAYTIME HOURS ACROSS THE
MAJORITY OF THE CWA FOLLOWING THE OVERNIGHT/MORNING ACTIVITY...THE
LONE EXCEPTION SO FAR THIS AFTERNOON HAS BEEN A NARROW LINE OF
SHOWERS AND ISOLATED THUNDERSTORMS TRYING TO FORM ALONG A WEAK
SURFACE BOUNDARY ACROSS PORTIONS OF NC KS.  THE ACTIVITY HAS PULSED
UP AND DOWN...BUT HAS BEEN KEPT IN CHECK THANKS TO SOME LINGERING
CIN IN THE AREA...AND CURRENTLY ISNT AMOUNTING TO MUCH OF ANYTHING
MORE THAN A FEW SPRINKLES.  BUT ITS CERTAINLY BEING KEPT AN EYE ON
IN CASE IT TRIES TO GET GOING AGAIN. THE MAIN SURFACE FRONT IS
ACTUALLY A BIT FURTHER SOUTH ACROSS CNTR/NE KS...WITH HIGH PRESSURE
SET UP OVER THE CWA AND GRADUALLY SHIFTING EAST. THE MAIN FEATURE OF
THE DAY IS THE MID/UPPER LEVEL SHORTWAVE TROUGH...WITH SATELLITE
DATA SHOWING IT NOW SWINGING OUT ONTO THE HIGH PLAINS...AND
ASSOCIATED THUNDERSTORM ACTIVITY ONGOING ACROSS WRN NE/KS AND ERN
CO. MAIN CONCERN FOR THE REST OF THIS AFTERNOON AND INTO TONIGHT
WILL BE HOW MUCH OF THIS ACTIVITY SHIFTS EAST AND IMPACTS THE CWA.
MODELS ARE KIND OF ALL OVER THE PLACE WITH THE EVOLUTION OF THE
CONVECTION...AM EXPECTING AT LEAST SOME OF IT TO BE ABLE TO MAKE IT
OVER. RIGHT NOW THERE ARE BASICALLY TWO AREAS OF ACTIVITY...THE
PANHANDLE OF NE AND THEN FURTHER SOUTH IN ERN CO...WHICH LOOKS LIKE
IT COULD CLIP THE SW PORTIONS OF THE CWA...AND ADJUSTED THE HIGHER
POPS TO THAT AREA FOR THIS EVENING.  WITH THE INSTABILITY/SHEAR
PRESENT THE POTENTIAL FOR SEVERE REMAINS...AND WILL KEEP MENTION
GOING IN THE HWO.  KEPT ONLY SLIGHT POPS AFTER MIDNIGHT IN CASE OF
SOME PRECIPITATION LINGERING AROUND...BUT MAIN FOCUS OF THE LLJ IS
NOT IN OUR CWA...AND BY THEN THE SHORTWAVE DISTURBANCE IS EXPECTED
TO BE MOVING OFF TO THE EAST...SO MOST OF THE POST 06Z HOURS ARE
EXPECTED TO BE RELATIVELY QUIET.

AS WE GET INTO SUNDAY...EXPECTING DRY CONDITIONS THROUGH AT LEAST
EARLY AFTERNOON...BUT THINGS DO LOOK TO BECOME MORE INTERESTING AS A
STRONGER DISTURBANCE TAKES AIM ON THE PLAINS.  SIMILAR TO
TODAY...ANOTHER MID/UPPER LEVEL SHORTWAVE TROUGH ASSOCIATED WITH THE
MAIN LOW/TROUGH SYSTEM OVER THE WRN CONUS/ROCKIES IS EXPECTED TO
PUSH OUT ONTO THE PLAINS LATER IN THE AFTERNOON/INTO THE
EVENING...SPARKING OFF ANOTHER ROUND OF THUNDERSTORMS.  THIS TROUGH
IS EXPECTED TO PACK A LITTLE MORE OF A PUNCH...AND WITH THE EXPECTED
SURFACE PATTERN ACROSS THE REGION...COULD MAKE FOR A BUSY DAY.
DURING THE DAYTIME HOURS...SURFACE LOW PRESSURE IS EXPECTED TO
BECOME BETTER ORGANIZED AS THE SHORTWAVE TROUGH APPROACHES...WITH
MODELS NOT IN TOO BAD OF AGREEMENT SHOWING THE LOW NEAR THE
CENTRAL/SOUTHERN BORDER BETWEEN KS/CO. A TROUGH AXIS IS EXPECTED
TO EXTEND TO THE NORTH THROUGH THE HIGH PLAINS...WITH A WARM
FRONTAL BOUNDARY TO THE EAST ROUGHLY OVER NRN KS...AND A DRY LINE
EVENTUALLY PUSHING THROUGH WRN/CENTRAL KS. ACTIVITY IS EXPECTED TO
START OFF ACROSS WRN NEB...WITH A MCS EXPECTED TO DEVELOP AND
CROSS THROUGH A GOOD CHUNK OF THE CWA THROUGH THE EVENING/INTO THE
OVERNIGHT HOURS AS THE TROUGH SWINGS THROUGH. MOST OF THE CWA
SITS ON THE NORTH SIDE OF THE MAIN SFC WARM FRONT...WITH PLENTY OF
MOISTURE/WARMER AIR BEING DRAWN IN FROM THE E/SE...RESULTING IN
SOME PRETTY HIGH INSTABILITY VALUES BY MID AFTERNOON. ADDING TO
THE FUN SUNDAY EVENING/NIGHT WILL BE THE FOCUS OF A STRONG SRLY
LLJ (60-70KT) ALSO INTERACTING WITH THE SFC BOUNDARY...WHICH IS
EXPECTED TO BE HOVERING SOMEWHERE NEAR THE NE/KS STATE LINE. LARGE
HAIL/WINDS/HEAVY RAIN WILL ALL BE A CONCERN...BUT LL SHEAR VALUES
WILL ALSO BE BETTER THAN SEEN IN A WHILE...AND THOUGH THE MAIN
TORNADO THREAT IS EXPECTED TO BE WITH INITIAL ACTIVITY TO THE
WEST...THAT THREAT DOESNT NECESSARILY GO AWAY WITH ITS EASTWARD
PROGRESSION. THOSE WITH OUTDOOR PLANS FOR FATHERS DAY...ESPECIALLY
LATER IN THE AFTERNOON AND INTO THE EVENING...ARE ENCOURAGED TO
STAY UP TO DATE ON THE LATEST FORECAST.

THUNDERSTORMS ARE EXPECTED TO LINGER AROUND THE CWA THROUGH THE
REMAINDER OF THE OVERNIGHT HOURS...AND ESPECIALLY ACROSS THE
NORTHERN HALF OR SO...WITH THE MAIN THREAT TURNING MORE TOWARD
HAIL/WIND.

TEMPERATURES ARE EXPECTED TO BE WARMER ON SUNDAY THAN TODAY...WITH
THE MORE SOUTHERLY FLOW HELPING DRAW WARMER AIR INTO THE CWA...BUT
THEY WILL ALSO BE DEPENDENT ON WHERE THE WARM FRONT SETS UP.  THE
SOUTHERN PORTIONS OF THE CWA ARE EXPECTED TO REACH INTO THE MID
90S...BUT SOME LOCATION CREEPING NEAR THE 100 DEGREE MARK WOULDNT BE
A STRETCH. FURTHER NORTH...MID 80S TO NEAR 90 ARE EXPECTED.

LONG TERM...MONDAY THROUGH SATURDAY. A STRONG UPPER LEVEL STORM
SYSTEM FOR THIS TIME OF YEAR WILL IMPACT THE CENTRAL PLAINS AT THE
START OF THE FORECAST PERIOD AND WILL BE THE FOCUS OF THIS FORECAST.

THE 12Z GFS AND 12Z ECMWF ARE FAIRLY SIMILAR WITH THE SFC AND UPPER
LOW POSITION PROJECTED TO BE OVER NEBRASKA BY MONDAY AFTERNOON. THE
GFS IS A BIT FASTER...BUT THE TRACK RIGHT THROUGH THE CENTER OF
NEBRASKA IS FAIRLY CONSISTENT WITH THE ECMWF. HOWEVER...THE 12Z NAM
IS MUCH FASTER AND FURTHER NORTH WITH THE SYSTEM INDICATING AN UPPER
LOW TRACK THROUGH NORTHERN SOUTH DAKOTA AND A SFC LOW POSITION OVER
NORTHWEST IOWA BY LATE MONDAY AFTERNOON. THE SREF ENSEMBLE MEAN
SHOWS AN UPPER LOW TRACK THAT IS FURTHER SOUTH THAN THE 12Z
NAM...BUT FURTHER NORTH THAN THE 12Z GFS AND ECMWF. THE GFS AND
ECMWF HAVE A BETTER RECORD WITH STORM TRACKS WHEN IT COMES TO BIG
SYNOPTIC SYSTEMS THAN THE NAM. GIVEN HISTORICAL BIASES AND THE
DEGREE TO WHICH THE 12Z NAM IS AN OUTLIER...HAVE ESSENTIALLY THROWN
OUT THE 12Z NAM FROM MUCH CONSIDERATION IN THIS FORECAST PACKAGE.

THERE WILL LIKELY BE TWO PRIMARY AREAS OF CONVECTION ON MONDAY. ONE
AREA...WHICH WILL BE THE SEVERE WEATHER THREAT AREA WILL BE ALONG A
PREFRONTAL TROUGH IN THE WARM SECTOR OUT AHEAD OF THE LOW. THIS WILL
LIKELY SET UP ACROSS EASTERN NEBRASKA AND WILL RESULT IN A
NOTEWORTHY SEVERE WEATHER SET UP. HOWEVER...AM CONCERNED THAT THIS
SYSTEM MIGHT SLOW DOWN JUST ENOUGH TO RESULT IN POSSIBLE
THUNDERSTORM INITIATION IN OUR EASTERN COUNTIES MONDAY AFTERNOON
PRIOR TO A QUICK EXODUS EAST OUT OF OUR CWA. THE SECOND AREA OF
CONVECTION...WHICH SHOULD FOR THE MOST PART BE NON SEVERE AND MORE
SHOWERY...WILL BE POST FRONTAL ON THE BACK SIDE OF THE LOW PRESSURE
SYSTEM. THIS WILL BE DEFORMATION BAND RAINFALL IN SOME AREAS
NORTHWEST OF THE UPPER LOW AND COULD RESULT IN HEAVY RAIN. OUR
FORECAST AREA WILL GENERALLY FALL BETWEEN THESE TWO AREAS OF PRIMARY
FOCUS. CONSEQUENTLY...PRECIPITATION CHANCES ON MONDAY WILL REMAIN
LOW DUE TO A GENERALLY POOR STORM TRACK FOR OUR AREA TO SEE MUCH.

THE UPPER LOW WILL TRACK NORTHEAST INTO SOUTHWEST MINNESOTA ON
TUESDAY. THIS WILL STILL BE CLOSE ENOUGH TO CONTINUE SLIGHT POPS FOR
VERY ISOLATED INSTABILITY SHOWERS GIVEN THE MAGNITUDE OF COLD AIR
ALOFT FOR THIS LATE IN THE SEASON. DRY WEATHER WILL THEN PREVAIL
FROM TUESDAY NIGHT THROUGH FRIDAY AS AN UPPER RIDGE BUILDS INTO THE
AREA.

THE RIDGE MAY FLATTEN SOME BY NEXT WEEKEND AND WILL THROW IN A
SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY NIGHT INTO SATURDAY...BUT
CONFIDENCE THAT FAR OUT IN THIS KIND OF PATTERN IS LOW.

AVIATION...18Z TAF. VFR CONDITIONS FORECAST FOR THE MAJORITY OF
THIS TAF FORECAST...WITH MAIN AREAS OF CONCERN COMING LATER THIS
AFTERNOON/EVENING WITH THUNDERSTORM CHANCES THEN AGAIN EARLY
TOMORROW MORNING WITH THE POTENTIAL FOR REDUCED VISIBILITIES. A
SHORTWAVE DISTURBANCE MOVING OUT OF THE ROCKIES WILL BRING
INCREASING CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE
REGION...WHICH COULD HAVE AN IMPACT ON THE TERMINAL. CONFIDENCE IS
NOT OVERLY HIGH THAT THESE THUNDERSTORMS...WHICH WILL START OUT
WEST IN THE HIGH PLAINS THEN SHIFT EAST...WILL DIRECTLY IMPACT THE
TERMINAL...WHICH IS WHY IT WAS KEPT IN A TEMPO GROUP. WILL SEE HOW
ANY ACTIVITY PROGRESSES THIS AFTERNOON. SURFACE HIGH PRESSURE SET
UP OVER A GOOD PORTION OF THE NORTHERN/CENTRAL PLAINS IS KEEPING
WINDS GENERALLY EASTERLY THIS AFTERNOON...AND FAIRLY LIGHT WHICH
WILL CONTINUE THROUGH MOST OF THE TAF PERIOD. DECIDED TO KEEP THE
MENTION OF LOWERED VISBYS GOING FOR EARLY SUN MORNING...WITH
MOSTLY CLEAR SKIES AND LIGHT/VARIABLE WINDS...AM CONCERNED ABOUT
THE DEVELOPMENT OF SOME PATCHY FOG. TOWARD THE END OF THE TAF
PERIOD...MORE SOUTHEASTERLY WINDS DEVELOP WITH THE SFC HIGH
SLIDING EAST AND LOW PRESSURE BECOMING BETTER ORGANIZED OVER ERN
CO.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 18, 6:10 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
610 PM CDT SAT JUN 18 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
191200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
610 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
TONIGHT...MAINLY WEST OF A LINE FROM ORD NEBRASKA TO STOCKTON
KANSAS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THIS
AREA AND SOUTH OF HIGHWAY 6 OVERNIGHT. THE PRIMARY HAZARDS FROM
THE STORMS ARE LARGE HAIL THE SIZE OF GOLF BALLS AND DAMAGING
WINDS OF 70 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY AFTERNOON AND EVENING WILL BRING YET ANOTHER CHANCE FOR
THUNDERSTORMS TO THE OUTLOOK AREA...AND AGAIN THERE WILL BE THE
POTENTIAL FOR SEVERE WEATHER...WHICH COULD BE A BIT MORE
WIDESPREAD. THE BEST CHANCES FOR SEVERE WEATHER ARE EXPECTED TO BE
ACROSS SOUTH CENTRAL NEBRASKA. GOLF BALL SIZE HAIL...DAMAGING WIND
GUSTS TO 70 MPH...AND ISOLATED TORNADOES WILL BE THE PRIMARY
SEVERE WEATHER HAZARDS.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA ON
MONDAY THROUGH TUESDAY.

THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MONDAY
AFTERNOON EAST OF A HIGHWAY 14 LINE...WHICH RUNS FROM AROUND
FULLERTON...TO CLAY CENTER...TO NELSON. THE PRIMARY SEVERE WEATHER
THREAT WILL BE HAIL TO SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.

A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA
FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY WEST OF A
LINE FROM ORD TO STOCKTON.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 18, 7:57 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT SAT JUN 18 2011

NEZ060-190130-
DAWSON NE-
757 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 830
PM CDT...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GOTHENBURG...OR 33 MILES
NORTHWEST OF LEXINGTON...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GOTHENBURG...
  WILLOW ISLAND...
  COZAD...
  EDDYVILLE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 228.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4104 10023 4105 10022 4105 9949 4075 9998
      4072 10023
TIME...MOT...LOC 0057Z 281DEG 40KT 4102 10021

FAY
Special weather statement, Jun 18, 8:32 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT SAT JUN 18 2011

NEZ060-190200-
DAWSON NE-
832 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 900
PM CDT...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WILLOW ISLAND TO WILLOW ISLAND...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WILLOW ISLAND...
  COZAD...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 230.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4104 10022 4105 10006 4105 9976 4082 9983
      4069 9999 4071 10022 4081 10023
TIME...MOT...LOC 0132Z 321DEG 25KT 4096 10001 4084 10013

FAY
Local storm report, Jun 18, 8:39 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
839 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             GOTHENBURG              40.93N 100.16W
06/18/2011  E0.25 INCH       DAWSON             NE   PUBLIC

            PEA SIZE HAIL IN GOTHENBURG WITH 40 TO 50 MILE PER HOUR
            WINDS.

&&

NWS
Special weather statement, Jun 18, 8:59 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
859 PM CDT SAT JUN 18 2011

NEZ060-190245-
DAWSON NE-
859 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON COUNTY UNTIL 945 PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
EDDYVILLE TO 7 MILES NORTH OF LEXINGTON TO 7 MILES WEST OF
LEXINGTON...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LEXINGTON...
  EDDYVILLE...
  SUMNER...
  OVERTON...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 215 AND 254.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4082 10022 4105 9999 4104 9942 4070 9943
      4071 10022
TIME...MOT...LOC 0159Z 287DEG 25KT 4096 9980 4087 9977
          4080 9986

FAY
Special weather statement, Jun 18, 9:00 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
900 PM CDT SAT JUN 18 2011

KSZ017-190230-
ROOKS KS-
900 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 930 PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOGUE...OR 7 MILES SOUTHEAST
OF HILL CITY...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DAMAR...
  PALCO...
  WEBSTER STATE PARK...
  ZURICH...
  PLAINVILLE...
  STOCKTON...
  CODELL...
  WOODSTON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9961 3956 9961 3956 9905 3914 9905
TIME...MOT...LOC 0200Z 269DEG 30KT 3930 9972

CHESTER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:57 PM CDTSpecial Weather StatementGIDDawson33 min
Jun 18, 8:32 PM CDTSpecial Weather StatementGIDDawson28 min
Jun 18, 8:59 PM CDTSpecial Weather StatementGIDDawson46 min
Jun 18, 9:55 PM CDTSpecial Weather StatementGIDGosper, Phelps35 min
Jun 18, 10:11 PM CDTSevere Thunderstorm WarningGIDBuffalo, Franklin, Harlan, Kearney, Phelps49 min
Jun 18, 10:49 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney41 min
Jun 18, 11:14 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster46 min
Jun 18, 11:57 PM CDTSpecial Weather StatementGIDNuckolls, Webster33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.